# SDR AALA990064

- Difficulty date: January 14, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7542A
- Make and model: Doug DC-9-82
- Aircraft serial: 49996
- Engine: Pwa JT8D217C
- System (JASC): 7250 · Turbine Section
- Part: Stator
- Part number: 500588701
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

DFW - FLT 1171 - DURING CLIMB-OUT AT 20,000 FT F/A REPORTED LOUD NOISE.  5 MINUTES LATER, AT 31,000 WHILE LEVELING OFF, RT ENGINE HAD 3 MAJOR COMPRESSOR STALLS THEN ENG FAILED TO PRODUCE POWER.  ACCOMP EMERG DIVERSION TO DFW.  RAN ENG TO IDLE TO TOUCHDOWN, ENG COULD NOT PRODUCE ANY POWER WITH THROTTLE MOVEMENT.  OIL PRESS WAS NORMAL AND RT OIL TEMP HIGH AT 130 DEGREES.  REPLACED RT ENG, PERFORMED ENG RUN UP.  SYSTEM GROUND CHECKED NORM OPS.INSPECTION OF THE ENG REVEALED VERY HEAVY DAMAGE TO THE FAN BLADES.  THE FAN  HADAPPROX 10 FAN BLADES WITH DAMAGE THAT APPEARED TO BE CAUSED BY ICE  INGESTION.  THE DAMAGE CONSISTED OF HEAVY TIP CURL, THE WORST HAD APPROX 1.5 INCH DEFLECTION WITH NO NICK OR TEARS.  THE HEAVY
